[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
Main Menu
Home::
Journal Information::
Indexing Sources::
Editorial Board::
Executive Members::
Articles Archive::
Instruction to Authors::
Peer-Review::
Contact Us::
Site Facilities::
::
Search in website

Advanced Search
Receive site information
Enter your Email in the following box to receive the site news and information.
:: Volume 12, Issue 1 (3-2010) ::
J Gorgan Univ Med Sci 2010, 12(1): 85-89 Back to browse issues page
Opium intoxication in children under 5 years old, Golestan- Iran (2006-07)
Besharat S (MD) , Besharat M * 1, Akhavan Masouleh A (MD) , Jabbari A (MD) , Yazdi HR (MD)
Abstract:   (28321 Views)
Background and Objective: Opium usage for sedating/relieving from diarrhea or cough causes a public health problem. In the northeast of Iran (Golestan province), opium is used widely for symptomatic therapy of routine illnesses in young children. It may cause severe intoxication and even death. This study was done to determine the toxification with opium in five years old children in Golestan Privine in Iran. Materials and Methods: This cross-sectional study was performed in collaboration with “Adverse Drug Reaction (ADR) Committee” in Golestan University of Medical Sciences. All members of ADR committee in pediatric centers trained to complete a certain valid questionnaire in children under 5-years-old, which either referred or admitted for opium intoxication (September 2006 to February 2007). Data analyzed by Chi-square and Fisher exact tests. Results: In this survey, 67 opium-intoxicated children were recruited. Minimum age of the subjects was 6 days and maximum was 5-years-old. In 41.3% of subject. The opium was given by the mother with low awakness and 61.2% of in toxicated children reside with rural area. More that 80% of the parant had the educational level below. The highschool diploma in 63.6% of cases the pure form of opium were consumed, diarrehea anxiety, were the two main cause for consuming the opium. In this study four subjects decleard dead due to toxification of the opium. Conclusion: Opium intoxication has a high prevalence among children under 5-years-old in our area. Therefore it is suggested that the intoxicated children accompanied with parant ambigious explanation opium toxification should be taken seriously.
Keywords: Opium, Poisoning, Children, Iran
Full-Text [PDF 198 kb] [English Abstract]   (24995 Downloads) |   |   Abstract (HTML)  (741 Views)  
Type of Study: Short Communication | Subject: Pediatric
* Corresponding Author Address: Medical Student, Gorgan University of Medical Sciences, Gorgan, Iran. m_besharat_md@yahoo.com


XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Besharat S (MD), Besharat M, Akhavan Masouleh A (MD), Jabbari A (MD), Yazdi HR (MD). Opium intoxication in children under 5 years old, Golestan- Iran (2006-07). J Gorgan Univ Med Sci 2010; 12 (1) :85-89
URL: http://goums.ac.ir/journal/article-1-673-en.html


Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Volume 12, Issue 1 (3-2010) Back to browse issues page
مجله دانشگاه علوم پزشکی گرگان Journal of Gorgan University of Medical Sciences
Persian site map - English site map - Created in 0.04 seconds with 36 queries by YEKTAWEB 4657